MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA TIBIAL ARTICULAR SURFACE PROVISIONAL; KNEE INSTRUMENT

ZIMMER BIOMET, INC. PERSONA TIBIAL ARTICULAR SURFACE PROVISIONAL; KNEE INSTRUMENT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device was fractured.No more information is available.
 
Additional Manufacturer Narrative
(b)(4).H3: the complaint device has been returned, but the device investigation has not yet been completed.Once the evaluation is completed, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g4, g7, h1, h2, h3, h6, h9, h10.H6: proposed component (annex g) code is mechanical (g04) - provisional bottom.Complaint sample was evaluated and the reported event was confirmed.Visual evaluation of the returned device shows signs of repeated use and the medial feature of the tasp has fractured.Device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.A previous investigation into this issue determined that the likely root cause for the tasp fractures is bending/torsional loading on the device.A notification was sent to the field on august 7th, 2014 to provide additional clarifications relating to the instructions for use of the tasp construct for all persona users on file at the time of the field notice.Ps tasp top components and standard (non-cps) tasp bottom components have been modified to prevent fracture.The fractured tasp component in this complaint was manufactured before the design modification.The root cause is considered to be a previously addressed design issue.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA TIBIAL ARTICULAR SURFACE PROVISIONAL
Common Device Name
KNEE INSTRUMENT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19078444
Report Number0001822565-2024-01200
Device Sequence Number17748460
Product Code JWH
UDI-Device Identifier00889024238497
UDI-Public(01)00889024238497(10)62565049
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42517000505
Device Lot Number62565049
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by Manufacturer05/24/2024
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date05/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2578-2014
Patient Sequence Number1
Patient SexPrefer Not To Disclose